A Parallel Method of Verifying Solutions for Systems of Two Nonlinear Equations

  • Bartłomiej Jacek KubicaEmail author
  • Jarosław Kurek
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 12044)


The paper describes a new algorithm for verifying solutions of nonlinear systems of equations. Interval methods provide us a few tools for such verification. Some of them are based on topological theorems. Also our new test is based on checking the extendability of the function from a subspace of the boundary of the box to its interior. For a system of two equations, we can provide an efficient implementation. Generalization to a higher number of equations is also theoretically possible, yet cumbersome. Some numerical results are presented.


Interval computations Nonlinear systems Verification Algebraic topology Extendability Multithreading 


  1. 1.
    C++ eXtended Scientific Computing library (2017).
  2. 2.
  3. 3.
  4. 4.
    Franek, P., Krčál, M.: Robust satisfiability of systems of equations. In: Proceedings of the Twenty-Fifth Annual ACM-SIAM Symposium on Discrete Algorithms, pp. 193–203. SIAM (2014)Google Scholar
  5. 5.
    Franek, P., Ratschan, S.: Effective topological degree computation based on interval arithmetic. Math. Comput. 84(293), 1265–1290 (2015)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Frommer, A., Lang, B.: Existence tests for solutions of nonlinear equations using Borsuk’s theorem. SIAM J. Numer. Anal. 43(3), 1348–1361 (2005)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Goldsztejn, A.: Comparison of the Hansen-Sengupta and the Frommer-Lang-Schnurr existence tests. Computing 79(1), 53–60 (2007)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Jaulin, L., Kieffer, M., Didrit, O., Walter, E.: Applied Interval Analysis. Springer, London (2001). Scholar
  9. 9.
    Kearfott, R.B.: An efficient degree-computation method for a generalized method of bisection. Numerische Mathematik 32(2), 109–127 (1979)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Kearfott, R.B.: Rigorous Global Search: Continuous Problems. Kluwer, Dordrecht (1996)CrossRefGoogle Scholar
  11. 11.
    Kearfott, R.B., Nakao, M.T., Neumaier, A., Rump, S.M., Shary, S.P., van Hentenryck, P.: Standardized notation in interval analysis. Vychislennyie Tiehnologii (Comput. Technol.) 15(1), 7–13 (2010)zbMATHGoogle Scholar
  12. 12.
    Kubica, B.J.: Interval methods for solving underdetermined nonlinear equations systems. In: SCAN 2008 Proceedings Reliable Computing, vol. 15, pp. 207–217 (2011)Google Scholar
  13. 13.
    Kubica, B.J.: Tuning the multithreaded interval method for solving underdetermined systems of nonlinear equations. In: Wyrzykowski, R., Dongarra, J., Karczewski, K., Waśniewski, J. (eds.) PPAM 2011. LNCS, vol. 7204, pp. 467–476. Springer, Heidelberg (2012). Scholar
  14. 14.
    Kubica, B.J.: Using quadratic approximations in an interval method for solving underdetermined and well-determined nonlinear systems. In: Wyrzykowski, R., Dongarra, J., Karczewski, K., Waśniewski, J. (eds.) PPAM 2013. LNCS, vol. 8385, pp. 623–633. Springer, Heidelberg (2014). Scholar
  15. 15.
    Kubica, B.J.: Presentation of a highly tuned multithreaded interval solver for underdetermined and well-determined nonlinear systems. Numer. Algorithms 70(4), 929–963 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Kubica, B.J.: Parallelization of a bound-consistency enforcing procedure and its application in solving nonlinear systems. J. Parallel Distrib. Comput. 107, 57–66 (2017)CrossRefGoogle Scholar
  17. 17.
    Kubica, B.J.: Role of hull-consistency in the HIBA\(\_\)USNE multithreaded solver for nonlinear systems. In: Wyrzykowski, R., Dongarra, J., Deelman, E., Karczewski, K. (eds.) PPAM 2017. LNCS, vol. 10778, pp. 381–390. Springer, Cham (2018). Scholar
  18. 18.
    Kubica, B.J.: Interval Methods for Solving Nonlinear Constraint Satisfaction, Optimization and Similar Problems: From Inequalities Systems to Game Solutions. Studies in Computational Intelligence, vol. 805. Springer, Heidelberg (2019). Scholar
  19. 19.
    Shary, S.P.: Finite-dimensional Interval Analysis. Institute of Computational Technologies, SB RAS, Novosibirsk (2013)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.Department of Applied InformaticsWarsaw University of Life SciencesWarsawPoland

Personalised recommendations